Forskning ved Københavns Universitet - Københavns Universitet

Forside

Side-effects on the face in children receiving local treatment with steroid preparations

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningfagfællebedømt

6 out of the first 8 children admitted to a dermatological department under the diagnosis of atopic dermatitis were found to have teleangiectases on the face. They had been treated with more potent steroid preparations than hydrocortisone. Following withdrawal of the steroid preparation, acute changes on the face viz, redness and papules, and pustules in one case, occurred in 4 of the patients. Only the child with pustules was known with certainty to have received direct applications of steroid to the face. In order to demonstrate whether the childrens' faces could inadvertently come into contact with a preparation applied to the skin in other regions, one child's hands were smeared with a trace substance (optic white) in the evening. On a photograph with ultraviolet light large amounts of the substance could be recognized the next day on the child's face. Steroid treatment of one region of skin may thus involve unintentional 'simultaneous treatment' of another region, viz. the skin of the face, resulting in undesirable side-effects, including teleangiectases and 'rebound' phenomena.

OriginalsprogEngelsk
TidsskriftUgeskrift for Laeger
Vol/bind141
Udgave nummer31
Sider (fra-til)2121-2122
Antal sider2
ISSN0041-5782
StatusUdgivet - 1 jan. 1979

ID: 203862241